Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On invariant linear manifolds


Author: P. A. Fillmore
Journal: Proc. Amer. Math. Soc. 41 (1973), 501-505
MSC: Primary 47A15
DOI: https://doi.org/10.1090/S0002-9939-1973-0338804-X
MathSciNet review: 0338804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a linear transformation $ A$ on a Banach space, let $ \mathcal{L}(A)$ be the lattice of (not necessarily closed) invariant subspaces of $ A$. For $ A$ bounded it is shown that if $ \mathcal{L}(A \oplus A) \subset \mathcal{L}(T \oplus T)$, or if $ \mathcal{L}(A) \subset \mathcal{L}(T)$ and $ T$ commutes with $ A$, then $ T$ is a polynomial in $ A$. In the case of a Hilbert space, if $ \mathcal{L}(A) \subset \mathcal{L}({A^ \ast })$ then $ {A^ \ast }$ is a polynomial in $ A$.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Eléments de mathématique. XXIII. Part 1. Les structures fondamentales de l'analyse. Livre II : Algèbre. Chap. 8 : Modules et anneaux semi-simples, Actualités Sci. Indust., no. 1261, Hermann, Paris, 1958. MR 20 #4576. MR 0098114 (20:4576)
  • [2] L. Brickman and P. A. Fillmore, The invariant subspace lattice of a linear transformation, Canad. J. Math. 19 (1967), 810-822. MR 35 #4242. MR 0213378 (35:4242)
  • [3] J. Deddens and P. A. Fillmore, Reflexive linear transformations, J. Linear Algebra and Appl. (to appear). MR 0358390 (50:10856)
  • [4] I. Kaplansky, Infinite abelian groups, rev. ed., University of Michigan Press, Ann Arbor, Mich., 1969. MR 38 #2208. MR 0233887 (38:2208)
  • [5] H. Radjavi and P. Rosenthal, A sufficient condition that an operator algebra be self-adjoint, Canad. J. Math. 23 (1971), 588-597. MR 0417802 (54:5850)
  • [6] C. E. Rickart, General theory of Banach algebras, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #5903. MR 0115101 (22:5903)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15

Retrieve articles in all journals with MSC: 47A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0338804-X
Keywords: Invariant subspace lattice, locally algebraic operator
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society